Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 282, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 17, 2001, 10:46 PM CDT for Gage County, Lancaster County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2001, 10:46 PM CDT (03:46 UTC)
- Expired
- Jun 17, 2001, 11:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gage County, NE, Lancaster County, NE
The radar
The Omaha radar (KOAX), 93 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3594 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 31.7
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:57 PM CDT, 7 hours 49 minutes earlier.
Area forecast discussion, Jun 17, 2:57 PM CDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 257 PM CDT SUN JUN 16 2001 THE MAIN FORECAST CHALLENGE IS THE CONVECTIVE THREAT...WITH TEMPS A SECOND CONCERN. IN THE SHORT TERM...EXPECT ONGOING CONVECTION FROM S CENTRAL TO E CENTRAL NEB AND WRN IA TO SHIFT EAST OUT OF OUR AREA EARLY TONIGHT. 18Z SOUNDING AND COORD WITH SPC SUGGEST THAT THIS CONVECTION WILL REMAIN HIGH BASED...ROOTED IN A SUBTROPICAL MOIST PLUME VISIBLE ON WV AND IR...AND AT THE TOP OF A DEEP WARM LAYER WITH STEEP LAPSE RATES. THE BOTTOM OF THIS LAYER IS ACTING AS A FIRM CAP TO SFC BASED CONVECTION. WILL HAVE TO KEEP AN EYE ON IT THRU THE EVENING TO MAKE SURE THAT HOT TEMPS IN KS DO NOT BECOME SUFFICIENT TO BREAK THE CAP. THIS CONVECTION AND ASSOCIATED CLOUDS WILL REINFORCE KS/NEB BORDER WARM FRONT FOR A WHILE...BUT EXPECT THIS FRONT TO DISSOLVE LATER TONIGHT AS CAP STRENGTHENS FURTHER AND LLJ BRINGS MOISTURE AND LIFT TOWARD DKTS AND MN. AT THAT POINT...BOUNDARY IN NRN NEB COULD BE ACTIVATED...BUT CAP WILL BE STRONG AND PRECIP CHANCES ARE MUCH BETTER FURTHER N AND E. STRONG LLJ AND WARM 850 TEMPS WILL MEAN MIN TEMPS ABOVE GUID. NEXT CHC FOR TSTMS SHOULD BE AS CDFNT PLOWS ACROSS THE AREA MONDAY. AVN AND ETA COMING INTO AGREEMENT...BUT ETA REMAINS A BIT FASTER. WILL LOOK FOR FINAL ADJUSTMENTS IN 18Z MESOETA. BOTH MODELS AGREE THAT 700 MB WARM CAP ERODES RAPIDLY DURING THE DAY WITH COOLER FLOW ALOFT FROM WNW. FRONT WILL PROBABLY MOVE ACROSS NW ZONES TOO EARLY FOR BEST CHC OF CONVECTION...BUT SE IS CLEARLY AT RISK FOR SVR WX AS HOT MOIST AIR IS RELEASED BY ERODING CAP AND FRONTAL CONVERGENCE IN THE LATE AFTN/EVE. AVN AND ETA IN DECENT AGREEMENT THAT CONVECTIVE THREAT CONTINUES FOR SRN ZONES MONDAY NIGHT INTO TUESDAY AND PERHAPS TUESDAY NIGHT AS THE FRONT STALLS OUT TO OUR SOUTH WITH COOLER TEMPS ALOFT AND SOME LIFT OVER BOUNDARY. TEMPS BY THAT TIME WILL DEPEND STRONGLY ON CLOUD COVER. WILL GO FOR A COMPROMISE...AND A LITTLE WARMER THAN AVN MOS IN THE S TUESDAY NIGHT. EXTENDED...HIGH PRES SHOULD KEEP MOISTURE AT BAY UNTIL NEXT WEEKEND WITH BELOW NORMAL TEMPS. .OMA...NONE. $$ POLLACK
In the hours before
Special weather statement, Jun 17, 5:13 PM CDT, 5 hours 33 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-180415- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 513 PM CDT SUN JUN 17 2001 STORM SPOTTERS ARE LIKELY TO BE REQUIRED THIS EVENING IN FAR NORTHERN NORTHEAST NEBRASKA...WITHIN 40 MILES OF THE SOUTH DAKOTA BORDER. THERE IS SOME CHANCE SPOTTERS MAY BE REQUIRED ELSEWHERE IN EASTERN NEBRASKA AND SOUTHWEST IOWA LATER THIS EVENING AND TONIGHT. THE AIRMASS HAS BECOME UNSTABLE...BUT A WARM DRY CAPPING LAYER COVERS SOUTHEAST NEBRASKA. THUNDERSTORMS IN SOUTHWEST IOWA WILL MOVE RAPIDLY EAST OF THE AREA. OTHER THUNDERSTORMS MAY CONTINUE TO DEVELOP EAST ALONG A BOUNDARY FROM NORTHWEST KANSAS TO SOUTHWEST IOWA. A WAVE MOVING ACROSS SOUTH DAKOTA AND A WARM FRONT PASSING THROUGH FAR NORTHERN NORTHEAST NEBRASKA MAY COMBINE TO PRODUCE SEVERE THUNDERSTORMS THIS EVENING...INCLUDING THE POSSIBILITY OF TORNADOES. POWERS
Special weather statement, Jun 17, 8:33 PM CDT, 2 hours 13 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-180445- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 833 PM CDT SUN JUN 17 2001 STORM SPOTTERS MAY BE REQUIRED TONIGHT IN SOUTHEAST NEBRASKA PRIMARILY TO THE SOUTH OF A LINE FROM SEWARD THROUGH LINCOLN TO NEBRASKA CITY. IT IS FAR LESS LIKELY THAT SPOTTERS WOULD BE REQUIRED TO THE NORTH OF THAT LINE ALTHOUGH THUNDERSTORMS ARE POSSIBLE. THE AIRMASS HAS ACROSS MUCH OF EASTERN NEBRASKA HAS BECOME UNSTABLE WITH HIGH MOISTURE CONTENT. ACROSS NORTHEAST NEBRASKA WARM AIR ALOFT IS INHIBITING THE DEVELOPMENT OF ANY THUNDERSTORMS. THUNDERSTORMS ARE MOVING EAST TOWARD THE SOUTHERN HALF OF SOUTHEAST NEBRASKA. THESE THUNDERSTORMS WILL OCCASIONALLY BE STRONG ENOUGH TO THREATEN TO PRODUCE SEVERE WEATHER...PRIMARILY LARGE HAIL. THE HIGH MOISTURE CONTENT MAKES LOCALLY HEAVY RAINS LIKELY FROM ANY STRONG @THUNDERSTORM. POWERS
Local storm report, Jun 17, 10:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1044 PM CDT SUN JUN 17 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM 4 NE LITTLE SIOUX IA WIND DAMAGE
06/17/01 HARRISON SEVERAL TREES UPROOTED
PLUS 2 SHEDS DAMAGED BY
FALLING TREES AND HIGH
WIND. REPORTED BY
COOPERATIVE OBSERVER.
1000 PM LINCOLN NE 60 MPH TSTM GUST
06/17/01 LANCASTER TWO INCH DIAMETER TREE
LIMBS DOWN. REPORTED BY
PUBLIC.
1001 PM LINCOLN NE WIND DAMAGE
06/17/01 LANCASTER TWO TREES UPROOTED NEAR
27TH AND PINE LAKE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1005 PM LINCOLN NE WIUND DAMAGE
06/17/01 LANCASTER PICTURE WINDOW BLOWN
OUT OF HOUSE. REPORTED
BY PUBLIC.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:58 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 47 min |
| Jun 17, 9:58 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 47 min |
| Jun 17, 10:54 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 51 min |
| Jun 17, 10:54 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 51 min |
| Jun 18, 12:02 AM CDT | Severe Thunderstorm Warning | OAX | Cass | 43 min |
| Jun 18, 12:59 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 31 min |
| Jun 18, 6:45 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 30 min |
| Jun 18, 12:02 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 43 min |
| Jun 18, 12:59 AM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.